Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the center of some finite linear groups


Author: Harvey I. Blau
Journal: Proc. Amer. Math. Soc. 53 (1975), 41-44
MSC: Primary 20C05
DOI: https://doi.org/10.1090/S0002-9939-1975-0379643-5
MathSciNet review: 0379643
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This note proves two results, one in characteristic $ p$ and the other in characteristic zero, which restrict the order of the center of some finite linear groups of degree less than a prime $ p$ which divides the group order.


References [Enhancements On Off] (What's this?)

  • [1] H. I. Blau, Under the degree of some finite linear groups, Trans. Amer. Math. Soc. 155 (1971), 95-113; errata, ibid. 162 (1971), 475. MR 43 #367; 44 #329. MR 0274604 (43:367)
  • [2] -, An inequality for complex linear groups of small degree, Proc. Amer. Math. Soc. 28 (1971), 405-408. MR 43 #364. MR 0274601 (43:364)
  • [3] -, Finite groups where two small degrees are not too small, J. Algebra 28 (1974), 541-555. MR 0437629 (55:10553)
  • [4] R. Brauer, On groups whose order contains a prime number to the first power. I, Amer. J. Math. 64 (1942), 401-420. MR 4, 1. MR 0006537 (4:1e)
  • [5] -, Some results on finite groups whose order contains a prime to the first power, Nagoya Math. J. 27 (1966), 381-399. MR 33 #7402. MR 0199253 (33:7402)
  • [6] -, Über endliche lineare Gruppen von Primzahlgrad, Math. Ann. 169 (1967), 73-96. MR 34 #5913. MR 0206088 (34:5913)
  • [7] W. Feit, Groups with a cyclic Sylow subgroup, Nagoya Math. J. 27 (1966), 571-584. MR 33 #7404. MR 0199255 (33:7404)
  • [8] -, On finite linear groups, J. Algebra 5 (1967), 378-400. MR 34 #7632. MR 0207818 (34:7632)
  • [9] -, On finite linear groups. II, J. Algebra 30 (1974), 496-506. MR 0357634 (50:10102)
  • [10] J. G. Thompson, Vertices and sources, J. Algebra 6 (1967), 1-6. MR 34 #7677. MR 0207863 (34:7677)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C05

Retrieve articles in all journals with MSC: 20C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0379643-5
Keywords: Indecomposable modular representation, faithful irreducible complex representation, small degree, prime order Sylow subgroup, conjugate class of $ p$-elements
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society